Author Topic: Please Help!  (Read 900 times)

[Buddie]

Please Help!
« on: January 25, 2023, 05:12:46 am »
Hello. I did a successful taper off of clonazepam that took almost a year. My jump was last year in May. I was pregnant during the last 3 months of my taper. After I had my baby in November, I got severe postpartum anxiety not to mention I had a very traumatic birth. Since then I have been reinstated on the clonazepam and have been trying different antidepressants. I donít take the clonazepam everyday. I started off taking .25mg everyday for one month and then I started taking .25mg twice a week until last week and my prescriber had me take a three day break from antidepressants while switching (which I shouldnít have listened to her because I know what can happen) and I started to get pretty bad discontinuation syndrome Sunday. I ended up having to take 1mg on Sunday and .5mg on Monday and today. Hopefully I donít have to take anything tomorrow. I am having some weird symptoms. Itching, twitching, tingling and burning. I basically feel like Iím in withdrawal but Iím on the medication. Donít know what that is. Please donít scare me.

My question is, can I just stop taking the clonazepam or do I have to taper it? If I have to taper it, what do you suggest? .25mg twice a week and then once a week and then .125mg twice a week and then once a week or something else? Thanks in advance.
« Last Edit: January 25, 2023, 05:27:24 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #1 on: January 25, 2023, 08:59:11 pm »
Congratulations on your baby but Iím sorry to hear it was traumatic and youíre dealing with postpartum.  I believe you may need to do a slow taper from the Clonazepam given your previous use and the fact that you took it every day for a month.  Even sporadic use can cause dependence so to be on the safe side, I think a taper would be best.  Of course, if you find your symptoms are mild then you can speed it up but Iíd sure err on the side of caution.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #2 on: January 26, 2023, 01:43:22 am »
Thank you! Do you have advice on how I should taper? Maybe keep taking .25mg twice a week for a month and then .125mg twice a week for a month and so on?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #3 on: January 26, 2023, 01:46:54 am »
Typically weíll suggest finding a comparable dose and take it every day before beginning a taper but if you think you can taper the dose youíre taking twice a week then you can certainly try that out first. 

I hope youíll keep us posted on your progress because if you can taper this way it will be helpful if other members want to take this approach.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #4 on: January 28, 2023, 05:50:41 am »
Thank you. I think that I will take .25mg for two weeks or until my current symptoms level out and then slow taper 12% every month.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #5 on: January 28, 2023, 06:14:50 am »
Hi [...]

I hope I havenít jumped in with a lack of understanding the context by rushing myself, but why not taper 6% every 14 days or so, rather than doing a whole 12% reduction monthly. Symptoms will be much more intense from a 12% reduction (all at once) than 6% fortnightly.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #6 on: January 30, 2023, 03:36:22 am »
It would make it a lot harder for me to figure out how to take 6% off of my pills.

I have been having really loud tinnitus lately. I didnít get this the first time that I tapered or was on benzos. Is this normal and will it go away?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #7 on: January 30, 2023, 03:53:37 am »
It would make it a lot harder for me to figure out how to take 6% off of my pills.

I have been having really loud tinnitus lately. I didnít get this the first time that I tapered or was on benzos. Is this normal and will it go away?

Going by your signature, you jumped from the Zoloft when you shouldíve tapered slowly, as ADs can pose similar withdrawals to benzodiazepines. This is probably the reason you had to reinstate the clonazepam. I understand it may be more difficult for you to taper at 6%, so you could try the 12% and if you find withdrawal too difficult from the 12%, we can help you devise a method and plan for the smaller reductions.

The tinnitus is very normal, one of the most common symptoms.

Also, itís common for withdrawal from these medications to become more symptomatically intense if weíve been on them before, which is why once weíre off them, we should avoid reinstating in the future.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #8 on: January 30, 2023, 04:22:20 am »
Ok thank you. Do you think that the tinnitus will get better? Iím tempted to not taper and just stop because itís so screeching.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Please Help!
« Reply #9 on: January 30, 2023, 08:05:46 am »
I certainly think itís possible that holding your taper for now may help alleviate your tinnitus to a degree, but I wouldnít expect the tinnitus to vanish altogether. Itís a common symptom, and my own personal experience is that there is often some level of tinnitus through this process. Iíve experienced the very same symptom from ADs. Only you know how severe your tinnitus is, so if itís very bad, holding your dose steady for a time may (like I said) lessen its severity. It may also be a symptom you can follow to help guide you with your taper reductionsÖ itís intensity possibly being a guide by which you would know when youíre ready to make another reduction. Also keep in mind that overexertion and stress can cause an increase in symptom severity.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.